CSN Login
Members Online: 15

itchy bumps

oneagleswings
Posts: 425
Joined: Jan 2005

hi- has anyone experienced tiny bumps on skin (particularily arms and legs) that are very itchy? My "best half" is on 5FU/leucovorin and these appeared at the end of round 2-they are not as big as mosquito bites- more like what you would imagine flea bites to look like (nope- he doesn't have fleas!!)

Any suggestions as to that they might be and should he be worried.

Thanks so much.
Bev

spongebob's picture
spongebob
Posts: 2600
Joined: Apr 2003

Bev -

One of the common side-effects to 5FU/Leukovorin is "Foot & Hand Syndrome" - it usually manifests itself as a red "rash"; scaling, itching, peeling, sometimes to the point of bleeding on the soles of the hands and feet. Essentially, it's dry skin. Not sure if that's your hubby's issue, but that would be one of the first things I'd check.

I did most of my chemo during the winter months and got foot & hand syndrome really bad. I found a couple of things that helped quite a bit. First I used "Extra Emollient Night Cream" available through a May Kay distributor. I also used some stuff from Bath & Body Works. I can't recall the name of it but it was "Mango and Shea Butter" A friend got it for me and I recall remarking that I didn't know whether to spread it on my feet or spread it on a cracker.

Anytime "something" pops-up during chemo, you should bring it to the attention of the doc as soon as you can. Chemo treats everyone differently and some folks can have serious side effects to various types of chemo.

Hope this was helpful.

Cheers,

SpongeBob

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Hiya Bev. I also did 5fu/leuc. and had the same problem. They looked like bites--but got worse...up to the size of a fingernail in circumf. and itchy to the stage of burning. I had them all over both arms and they also got "bumpier" resembling small "volcano" shaped, red lumps.
I got so bad with the burning that I went to hospital. Nothing they gave me eased the burning to be tolerable. Then Jen cut some "fresh" Aloe Vera which she grows and spread the clear jelly substance from the plant on me. Worked like a charm.
As for the cause of the "bites/marks" we found I was highly reactive to any insects that bite, ie; mosquitos, midgees(small swamp sandflies) andjust about any other biting insects. What I had may be different to the "hand and foot" syndrome but I was told by my oncologist that a lot of people on chemo definately become very sensitive to insect bites.
luv kanga n Jen

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network